Nonlinear Stability of Boundary Layers of the Boltzmann Equation, I. The case script M sign∞ <- 1

Research output: Journal Publications and Reviews (RGC: 21, 22, 62)21_Publication in refereed journalpeer-review

31 Scopus Citations
View graph of relations


Related Research Unit(s)


Original languageEnglish
Pages (from-to)99-109
Journal / PublicationCommunications in Mathematical Physics
Issue number1
Publication statusPublished - Jan 2004


This is a continuation of the paper on nonlinear boundary layers of the Boltzmann equation where the existence is established and shown to be strongly dependent on the Mach number script M sign of the Maxwellian state at far field. In this paper, when script M sign <-1, we will show that the linearized operator has the exponential decay in time property and therefore a bootstrapping argument yields nonlinear stability of the boundary layers.